hiv+ with bleeding inside inflammed nostrils
Sep 5, 2013
I was recently diagnosed hiv positive. Contracted it in February with zero conversion in Late March 2013. By late June my CD4 was 344 and VL 14400, Dr put me on Atripla right away. 1) How is it my CD4 dropped so quickly while my Viral Load is low? 2) For a week now I noticed mild bleeding from my right nose when it is picked (gently). I shone light into it and I can see it looks inflamed. Hard deposits form every few hours that is uncomfortable (hence the gentle picking). Is this something I should be concerned about? I have no access to good medical advice being an expat living in China (I get my treatment anonymously in Bangkok) Thank you so much your answer is very much appreciated.
Response from Dr. Henry
There is a wide range of CD4 responses after HIV infection. Your CD4 count of 344 months after infection is not uncommon 4 months after infection-your viral load may have been much higher for a while before leveling off at the 14400 range. Bleeding from the nose generally not common from either HIV infection or from Atripla. Reasonable to check your platelet count (that can be low in HIV infection) and make sure your liver is OK. Most often nose bleeding with nasal irritation is due to some other process (ie rhinitis, dry air, allergies, chemical irritation). A clinical evaluation is advised if continues to be a problem (trying to keep nose moist with saline drops or glycerine moistened Q-tips may help some as well as humidification). It is very reasonable to start a drug like Atripla with the clinical data you provided. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Can You Get Thrush From Salt Water?
- How Often Does Chlamydia Cause You To Be Sterile In Women?
- Short Term And Long Term Effects Of Genital Herpes
- Where Does Hpv Come From?
- Bilirubin And ALT Elevated With Tired, Weakness, Fever
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.